Advanced Search
Article Contents
Article Contents

A concise introduction to control theory for stochastic partial differential equations

  • * Corresponding author: Qi Lü

    * Corresponding author: Qi Lü 

The first author is supported by NSF of China under grants 12025105, 11971334 and 11931011, by the Chang Jiang Scholars Program from the Chinese Education Ministry, and by the Science Development Project of Sichuan University under grants 2020SCUNL201. The second author is supported by the NSF of China under grants 11931011 and 11821001, and by the Science Development Project of Sichuan University under grant 2020SCUNL201

Abstract Full Text(HTML) Related Papers Cited by
  • The aim of this notes is to give a concise introduction to control theory for systems governed by stochastic partial differential equations. We shall mainly focus on controllability and optimal control problems for these systems. For the first one, we present results for the exact controllability of stochastic transport equations, null and approximate controllability of stochastic parabolic equations and lack of exact controllability of stochastic hyperbolic equations. For the second one, we first introduce the stochastic linear quadratic optimal control problems and then the Pontryagin type maximum principle for general optimal control problems. It deserves mentioning that, in order to solve some difficult problems in this field, one has to develop new tools, say, the stochastic transposition method introduced in our previous works.

    Mathematics Subject Classification: Primary: 93E20, 60H15, 93B05, 93B07.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] N. Agram and B. Øksendal, Stochastic control of memory mean-field processes, Appl. Math. Optim., 79 (2019), 181-204.  doi: 10.1007/s00245-017-9425-1.
    [2] A. Bensoussan, J. Frehse and P. Yam, Mean Field Games and Mean Field Type Control Theory, Springer, New York, 2013. doi: 10.1007/978-1-4614-8508-7.
    [3] J.-M. Bismut, Linear quadratic optimal stochastic control with random coefficients, SIAM J. Control Optim., 14 (1976), 419-444.  doi: 10.1137/0314028.
    [4] A. M. Bruckner, J. B. Bruckner and B. S. Thomson, Real Analysis, Prentice Hall (Pearson), Upper Saddle River, 1997.
    [5] R. Carmona and F. Delarue, Probabilistic Theory of Mean Field Games with Applications. I. Mean Field FBSDEs, Control, and Games, Probability Theory and Stochastic Modelling, 83. Springer, Cham, 2018.
    [6] F. Clarke, Functional Analysis, Calculus of Variations and Optimal Control, Graduate Texts in Mathematics, 264. Springer, London, 2013. doi: 10.1007/978-1-4471-4820-3.
    [7] G. Da Prato and  J. ZabczykStochastic Equations in Infinite Dimensions, Cambridge University Press, Cambridge, 1992.  doi: 10.1017/CBO9780511666223.
    [8] D. A. Dawson, Stochastic evolution equations, Math. Biosci., 15 (1972), 287-316.  doi: 10.1016/0025-5564(72)90039-9.
    [9] F. Dou and Q. Lü, Partial approximate controllability for linear stochastic control systems, SIAM J. Control Optim., 57 (2019), 1209-1229.  doi: 10.1137/18M1164640.
    [10] F. Dou and Q. Lü, Time-inconsistent linear quadratic optimal control problems for stochastic evolution equations, SIAM J. Control Optim., 58 (2020), 485-509.  doi: 10.1137/19M1250339.
    [11] K. Du and Q. Meng, A maximum principle for optimal control of stochastic evolution equations, SIAM J. Control Optim., 51 (2013), 4343-4362.  doi: 10.1137/120882433.
    [12] R. DumitrescuB. Øksendal and A. Sulem, Stochastic control for mean-field stochastic partial differential equations with jumps, J. Optim. Theory Appl., 176 (2018), 559-584.  doi: 10.1007/s10957-018-1243-3.
    [13] G. Fabbri, F. Gozzi and A. Świȩch, Stochastic Optimal Control in Infinite Dimension. Dynamic Programming and HJB Equations, Probability Theory and Stochastic Modelling, 82. Springer, Cham, 2017. doi: 10.1007/978-3-319-53067-3.
    [14] H. O. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., 43 (1971), 272-292.  doi: 10.1007/BF00250466.
    [15] H. Frankowska and Q. Lü, First and second order necessary optimality conditions for controlled stochastic evolution equations with control and state constraints, J. Differential Equations, 268 (2020), 2949-3015.  doi: 10.1016/j.jde.2019.09.045.
    [16] X. Fu and X. Liu, Controllability and observability of some stochastic complex Ginzburg-Landau equations, SIAM J. Control Optim., 55 (2017), 1102-1127.  doi: 10.1137/15M1039961.
    [17] X. Fu, Q. Lü and X. Zhang, Carleman Estimates for Second Order Partial Differential Operators and Applications, A Unified Approach, Springer, Cham, 2019. doi: 10.1007/978-3-030-29530-1.
    [18] M. FuhrmanY. Hu and G. Tessitore, Stochastic maximum principle for optimal control of SPDEs, Appl. Math. Optim., 68 (2013), 181-217.  doi: 10.1007/s00245-013-9203-7.
    [19] T. Funaki, Random motion of strings and related stochastic evolution equations, Nagoya Math. J., 89 (1983), 129-193.  doi: 10.1017/S0027763000020298.
    [20] A. V. Fursikov and O. Yu. Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series, 34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.
    [21] P. GaoM. Chen and Y. Li, Observability estimates and null controllability for forward and backward linear stochastic Kuramoto-Sivashinsky equations, SIAM J. Control Optim., 53 (2015), 475-500.  doi: 10.1137/130943820.
    [22] P. R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, 1950.
    [23] C. HafizogluI. LasieckaT. LevajkovićH. Mena and A. Tuffaha, The stochastic linear quadratic control problem with singular estimates, SIAM J. Control Optim., 55 (2017), 595-626.  doi: 10.1137/16M1056183.
    [24] H. Holden, B. Øksendal, J. Ubøe and T. Zhang, Stochastic Partial Differential Equations. A Modeling, White Noise Functional Approach, Second edition, Universitext. Springer, New York, 2010. doi: 10.1007/978-0-387-89488-1.
    [25] K. ItôIntroduction to Probability Theory, Cambridge University Press, Cambridge, 1984. 
    [26] R. E. Kalman, On the general theory of control systems, Butterworth, London, 1 (1961), 481-492. 
    [27] M. V. Klibanov and M. Yamamoto, Exact controllability for the time dependent transport equation, SIAM J. Control Optim., 46 (2007), 2071-2195.  doi: 10.1137/060652804.
    [28] T. Li, Controllability and Observability for Quasilinear Hyperbolic Systems, American Institute of Mathematical Sciences (AIMS), Springfield, MO; Higher Education Press, Beijing, 2010.
    [29] J.-L. Lions, Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués, Tome $1$. Contrôlabilité Exacte, Recherches en Mathématiques Appliquées 8, Masson, Paris, 1988.
    [30] J.-L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications. Vol. I, Springer-Verlag, New York-Heidelberg, 1972.
    [31] J.-L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications. Vol. II, Springer-Verlag, New York-Heidelberg, 1972.
    [32] X. Liu, Controllability of some coupled stochastic parabolic systems with fractional order spatial differential operators by one control in the drift, SIAM J. Control Optim., 52 (2014), 836-860.  doi: 10.1137/130926791.
    [33] X. Liu and Y. Yu, Carleman estimates of some stochastic degenerate parabolic equations and application, SIAM J. Control Optim., 57 (2019), 3527-3552.  doi: 10.1137/18M1221448.
    [34] Q. Lü, Some results on the controllability of forward stochastic parabolic equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.
    [35] Q. Lü, Carleman estimate for stochastic parabolic equations and inverse stochastic parabolic problems, Inverse Problems, 28 (2012), 045008, 18 pp. doi: 10.1088/0266-5611/28/4/045008.
    [36] Q. Lü, Observability estimate for stochastic Schrödinger equations and its applications, SIAM J. Control Optim., 51 (2013), 121-144.  doi: 10.1137/110830964.
    [37] Q. Lü, Observability estimate and state observation problems for stochastic hyperbolic equations, Inverse Problems, 29 (2013), 095011, 22 pp. doi: 10.1088/0266-5611/29/9/095011.
    [38] Q. Lü, Exact controllability for stochastic Schrödinger equations, J. Differential Equations, 255 (2013), 2484-2504.  doi: 10.1016/j.jde.2013.06.021.
    [39] Q. Lü, Exact controllability for stochastic transport equations, SIAM J. Control Optim., 52 (2014), 397-419.  doi: 10.1137/130910373.
    [40] Q. Lü, Stochastic well-posed systems and well-posedness of some stochastic partial differential equations with boundary control and observation, SIAM J. Control Optim., 53 (2015), 3457-3482.  doi: 10.1137/151002605.
    [41] Q. Lü, Well-posedness of stochastic Riccati equations and closed-loop solvability for stochastic linear quadratic optimal control problems, J. Differential Equations, 267 (2019), 180-227.  doi: 10.1016/j.jde.2019.01.008.
    [42] Q. Lü, Stochastic linear quadratic optimal control problems for mean-field stochastic evolution equations, ESAIM Control Optim. Calc. Var., 26 (2020), Paper No. 127, 28 pp. doi: 10.1051/cocv/2020081.
    [43] Q. Lü, T. Wang and X. Zhang, Characterization of optimal feedback for stochastic linear quadratic control problems, Probab. Uncertain. Quant. Risk., 2 (2017), Paper no. 11, 20 pp. doi: 10.1186/s41546-017-0022-7.
    [44] Q. LüJ. Yong and X. Zhang, Representation of Itô integrals by Lebesgue/Bochner integrals, J. Eur. Math. Soc., 14 (2012), 1795-1823.  doi: 10.4171/JEMS/347.
    [45] Q. LüJ. Yong and X. Zhang, Erratum to "Representation of Itô integrals by Lebesgue/ Bochner integrals", J. Eur. Math. Soc., 20 (2018), 259-260.  doi: 10.4171/JEMS/765.
    [46] Q. Lü, H. Zhang and X. Zhang, Second order optimality conditions for optimal control problems of stochastic evolution equations, preprint, arXiv: 1811.07337.
    [47] Q. Lü and X. Zhang, Well-posedness of backward stochastic differential equations with general filtration, J. Differential Equations, 254 (2013), 3200-3227.  doi: 10.1016/j.jde.2013.01.010.
    [48] Q. Lü and X. Zhang, General Pontryagin-Type Stochastic Maximum Principle and Backward Stochastic Evolution Equations in Infinite Dimensions, SpringerBriefs in Mathematics. Springer, Cham, 2014. doi: 10.1007/978-3-319-06632-5.
    [49] Q. Lü and X. Zhang, Transposition method for backward stochastic evolution equations revisited, and its application, Math. Control Relat. Fields, 5 (2015), 529-555.  doi: 10.3934/mcrf.2015.5.529.
    [50] Q. Lü and X. Zhang, Global uniqueness for an inverse stochastic hyperbolic problem with three unknowns, Comm. Pure Appl. Math., 68 (2015), 948-963.  doi: 10.1002/cpa.21503.
    [51] Q. Lü and X. Zhang, Operator-valued backward stochastic Lyapunov equations in infinite dimensions, and its application, Math. Control Relat. Fields, 8 (2018), 337-381.  doi: 10.3934/mcrf.2018014.
    [52] Q. Lü and X. Zhang, A mini-course on stochastic control, Control and Inverse Problems for Partial Differential Equations, Ser. Contemp. Appl. Math. CAM, Higher Education Press, Beijing, 22 (2019), 171-254.
    [53] Q. Lü and X. Zhang, Mathematical Control Theory for Stochastic Partial Differential Equations, Springer-Verlag, in press.
    [54] Q. Lü and X. Zhang, Optimal feedback for stochastic linear quadratic control and backward stochastic Riccati equations in infinite dimensions, preprint, arXiv: 1901.00978.
    [55] Q. Lü and X. Zhang, Exact controllability for a refined stochastic wave equation, preprint, arXiv: 1901.06074.
    [56] Q. Lü and X. Zhang, Control theory for stochastic distributed parameter systems, an engineering perspective, in submission.
    [57] R. S. ManningJ. H. Maddocks and J. D. Kahn, A continuum rod model of sequence-dependent DNA structure, J. Chem. Phys., 105 (1996), 5626-5646.  doi: 10.1063/1.472373.
    [58] P.-A. Meyer, Probability and Potentials, Blaisdell Publishing Co. Ginn and Co., Waltham, Mass.-Toronto, Ont.-London, 1966.
    [59] R. M. Murray and et al, Control in an Information Rich World. Report of the Panel on Future Directions in Control, Dynamics, and Systems, Society for Industrial and Applied Mathematics, Philadelphia, PA, 2003. doi: 10.1137/1.9780898718010.
    [60] E. Nelson, Dynamical Theories of Brownian Motion, Princeton University Press, Princeton, N.J. 1967.
    [61] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44. Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.
    [62] S.-G. Peng, A general stochastic maximum principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966-979.  doi: 10.1137/0328054.
    [63] S.-G. Peng, Backward stochastic differential equation and exact controllability of stochastic control systems, Progr. Natur. Sci. (English Ed.)., 4 (1994), 274-284. 
    [64] D. L. Russell, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations, Studies in Appl. Math., 52 (1973), 189-211.  doi: 10.1002/sapm1973523189.
    [65] D. L. Russell, Controllability and stabilizability theory for linear partial differential equations: Recent progress and open problems, SIAM Rev., 20 (1978), 639-739.  doi: 10.1137/1020095.
    [66] D. Salamon, Infinite-dimensional linear systems with unbounded control and observation: A functional analytic approach, Trans. Amer. Math. Soc., 300 (1987), 383-431.  doi: 10.2307/2000351.
    [67] K. StoweAn Introduction to Thermodynamics and Statistical Mechanics, Cambridge University Press, Cambridge, 2007.  doi: 10.1017/CBO9780511801570.
    [68] J. Sun and J. Yong, Stochastic Linear-Quadratic Optimal Control Theory: Open-Loop and Closed-Loop Solutions, SpringerBriefs in Mathematics. Springer, Cham, 2019. doi: 10.1007/978-3-030-20922-3.
    [69] M. TangQ. Meng and M. Wang, Forward and backward mean-field stochastic partial differential equation and optimal control, Chin. Ann. Math. Ser. B, 40 (2019), 515-540.  doi: 10.1007/s11401-019-0149-1.
    [70] S. Tang and X. Zhang, Null controllability for forward and backward stochastic parabolic equations, SIAM J. Control Optim., 48 (2009), 2191-2216.  doi: 10.1137/050641508.
    [71] J. van Neerven, ${\gamma}$-radonifying operators - A survey, The AMSI-ANU Workshop on Spectral Theory and Harmonic Analysis, Proc. Centre Math. Appl. Austral. Nat. Univ., Austral. Nat. Univ., Canberra, 44 (2010), 1-61.
    [72] B. Wu, Q. Chen and Z. Wang, Carleman estimates for a stochastic degenerate parabolic equation and applications to null controllability and an inverse random source problem, Inverse Problems, 36 (2020), 075014, 38 pp. doi: 10.1088/1361-6420/ab89c3.
    [73] D. Yang and J. Zhong, Observability inequality of backward stochastic heat equations for measurable sets and its applications, SIAM J. Control Optim., 54 (2016), 1157-1175.  doi: 10.1137/15M1033289.
    [74] J. Yong, Time-inconsistent optimal control problems, Proceedings of the International Congress of Mathematicians-Seoul 2014, Seoul, Korea, 4 (2014), 947-969.
    [75] J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Applications of Mathematics (New York), 43. Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.
    [76] K. Yosida, Functional Analysis, Classics in Mathematics, Springer-Verlag, Berlin, 1995. doi: 10.1007/978-3-642-61859-8.
    [77] G. Yuan, Determination of two kinds of sources simultaneously for a stochastic wave equation, Inverse Problems, 31 (2015), 085003, 13 pp. doi: 10.1088/0266-5611/31/8/085003.
    [78] G. Yuan, Conditional stability in determination of initial data for stochastic parabolic equations, Inverse Problems, 33 (2017), 035014, 26 pp. doi: 10.1088/1361-6420/aa5d7a.
    [79] E. Zeidler, Nonlinear Functional Analysis and Its Applications. I. Fixed-Point Theorems, Springer-Verlag, New York, 1986. doi: 10.1007/978-1-4612-4838-5.
    [80] X. Zhang, Carleman and observability estimates for stochastic wave equations, SIAM J. Math. Anal., 40 (2008), 851-868.  doi: 10.1137/070685786.
    [81] X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations, Proceedings of the International Congress of Mathematicians, Hindustan Book Agency, New Delhi, 4 (2010), 3008-3034.  doi: 10.1007/978-0-387-89488-1.
    [82] X. Zhou, Sufficient conditions of optimality for stochastic systems with controllable diffusions, IEEE Trans. Auto. Control, 41 (1996), 1176-1179.  doi: 10.1109/9.533678.
    [83] E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems, Handbook of Differential Equations: Evolutionary Eequations, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 3 (2006), 527-621.  doi: 10.1016/S1874-5717(07)80010-7.
  • 加载中

Article Metrics

HTML views(1210) PDF downloads(943) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint